I unfortunately had to start taking antibiotics a few days ago for an infection in my toe. I held off as long as I could and tried to use some natural things to get rid of it but it just got worse. The antibiotics are sure doing a number on my stomach, really bad burning feeling and general upset. So my question is, does anyone know of anything that will help calm my stomach? I still have 10 days of the med's left and am not looking forward to it...Thanks for your input!
Go back to the doctor. Get a different anti-biotic. This happened to me once and it was terrible. I went back straight away and got a different one and now i write the one that hurt my stomach as I am allergic to it so I never get it again. They shouldn't hurt your stomach, I know this. Go back to the doctor, don't stay in pain for no reason.
As a pharmacist I can say that the reason you are having stomach problems is because your normal gut flora (the normal bacteria that helps you digest food) is being upset by the antibiotic which is killing off the normal flora and not because of an allergic reaction. A probiotic should help and you should try taking it with some food (depending on what antibiotic it shouldn't be dairy). If you were allergic to this medication you would have a rash or hives (which can be helped by taking an antihistamine) or trouble breathing. You may be intolerant of this medication but it's definitely not an allergy. Make sure you are staying hydrated.
Bone broth is a great idea here, as are probiotics. Avoiding dairy and carbs is crucial, unless ingested along with bacteria that are already breaking them down (I'm looking at you here, kefir). If I knew which antibiotics you were on, I could help more. If you're on a ten-day course, that sounds like Augmentin (amoxicillin + clavulanic acid) or azithromycin, but could be any number of drugs. If it's either of the above, taking them with food will decrease GI upset, but also decrease effectiveness. But @Joy is right that you should tell your doctor if you're experiencing severe GI issues: there's probably something else that will do as good a job.
As a side note: clavulanic acid is added to amoxicillin to treat bacteria resistant to penicillins, and its addition permits amoxicillin to be used for bugs it couldn't otherwise touch (Staph. species, among others). You can't always just use amoxicillin with similar effectiveness, but there are nearly always alternatives to penicillin-derivatives.
Also, until you get a new prescription it's usually a terrible idea to not complete the course of the antibiotics you're on, even if the infection seems to clear: folks do this all the time, and it primarily serves to enhance drug-resistance of the bacteria without fully clearing the infection (i.e. worse for you and worse for the world).
I'm having the same problem. In March 2012 the doctor prescribed a Terracycline antibiotics for me. Two days after I took them I developed a strong stomach pain and stomach burn that is still going even after six months (september). I have changed my doctor since, but I have not yet told my new doctor about the stomach pain.
all of this info. has been very helpful. my husband has toe infection was prescribed Augmentin 875mg for 10 days...and now has upset stomach evrey time he eats, just started him on triple strain of probiotics (acidophilus which is non-dairy) hopefully we will have success!
Not giving anything approximating medical advice but certain countries also give things like saccharomyces boulardii alongside antimicrobials: http://questioning-answers.blogspot.co.uk/2011/04/saccharomyces-boulardii-nescio-quid.html Also: http://www.ncbi.nlm.nih.gov/pubmed/2494098
Most of these people don't know what they are talking about. There is 2 factors to this. It's not the flora that is burnig your stomach. Antibiotics also upset your actual stomach rather than what everyone else is talking about - intestines. You need antacid medication in addition to probiotics. ANTIACID! Or even better proton pump inhibitor for the time that you are taking antibiotics.
you maybe struggling with a strepcocci infection i know i am doc ran a test gdx.net they found 6 antibiotics still in my system from yrs ago. id encourage all to take that test. docs only find whats on bloodwork not the actual facts u are suffering from. i found this page cuz i was looking for help with the same problem chrissy
Burn after eating in stomach 0 Answers
Hack my diverticulitis? 6 Answers